Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

145 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Took pill after unprotected sex. Missing periods. HPT negative. Chances of pregnancy?

Answered by
Dr.
Dr. Rhea Chanda

OBGYN

Practicing since :2005

Answered : 3163 Questions

default
Posted on Sat, 15 Dec 2012 in Early Pregnancy Signs and Symptoms
Question: Took a morning after pill on the 22nd day of the menstrual cycle within 24 hours after having unprotected sex. its the 31st day of the cycle and still no period. I took a home pregnancy test on the 27th day which was negative. I have used the pill thrice in the past 6 months. I am extremely worried. Please help! I do not wish to get pregnant.
And i also forgot to mention, i have a history of irregular menses, the cycle usually lasts for about 20-28days
doctor
Answered by Dr. Rhea Chanda 21 minutes later
Hello,
You would have been out of the fertile phase on the 22nd day of your cycle. You will eventually get withdrawal bleeding but due to such frequent use of the pill, your bleeding will be irregular. Its unlikely that you are pregnant. A pregnancy test wont come positive this early.
Just wait till you eventually get withdrawal bleeding. If you dont get bleeding within 2 weeks then take another test.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rhea Chanda 17 minutes later
I did have protected sex during the first week after my last bleeding, but now I'm paranoid in case some semen leaked out of the condom during those instances, hence I took the pregnancy test. Is there anything I could do other than wait?
doctor
Answered by Dr. Rhea Chanda 39 minutes later
Nothing to do at present but wait.Pregnancy test wont come positive so soon.It will take at least 4 weeks for it to be positive. Just wait for spontaneous menses to start.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on  Breakthrough bleeding

doctor1 MD

Hello, I ve been on Levlen ED for a couple of years now. Recently I forgot to take my pills with me and missed two. Because of this, I had a couple of days of withdrawal bleeding and then skipped my next period (which I sometimes do). I have now had brown spotting for about a week and am not due to begin taking the placebo pills for 9 more days. I ll definitely allow my period to come then and not skip it, but I m wondering how long this brown discharge may go on for and could it have been caused by skipping two pills recently?

doctor1 MD

I am 29 yrs married girl. I had my baby last year. After that my period came in October. From October, my period came in 28th April.but after clear my period m having dark brown discharge. Thought test I came to know I have infection. My doc gave me meprate tablet....but I still have breakthrough bleeding... Should I take meprate tablet during breakthrough bleeding or should I wait for stop bleeding? Doc gave me this tab for getting my period properly.....

doctor1 MD

I'm supposed to take Yasmin contraceptive pill on my first day of menstruation but my question is, when should I start taking it now that I've used Nordette as emergency contraceptive pill? I know that I will be experiencing withdrawal bleeding from the Nordette pills. Should I take my Yasmin on the first day of withdrawal bleeding from Nordette? Please advise.

doctor1 MD

Good day, Doctor! My girlfriend and I had unprotected sex on the 6th day of her menstrual cycle. Due to anxiety and just to make sure, I made her take 4 pills of Nordette 54 hours after the encounter and another four pills 12 hours after the first dose. It has already been 10 days since she took the ECP and she bled for 1 and a half days. I am wondering if this was withdrawal bleeding, a side effect of the drug she took, or implantation bleeding. The blood discharge was bright red according to her and she has not felt any cramping sensation. What are the chances that she's pregnant? Are we in the clear?

doctor1 MD

Hello, my 18 year old daughter has been having HORRIBLE female problems. Within the last year she has been on Deproprevara, exploratory endometriosis surgery and then switched to Mirena IUD. Last week she switched to a new OBGYN and he put her on...

doctor1 MD

I recently had unprotected sex and he came inside me last Tuesday. I’m on birth control and have been now for sometime. It’s a high dose of progesterone and estrogen . I woke up this morning to find some dark brown blood. Should i be worried? I’m...

doctor1 MD

HI, I'm a 40 yr old who underwent an embolization for fibroids 2 years ago. Since then I've experienced cases of bacterial vaginosis and now breakthrough bleeding before my period. I've been on birth control to help regulate my period. My partner...